Iowa, 2015Tornado and Flash Flooding in Iowa, June 22 to 24, 2015
June 22 to 24, 2015 · NWS ARX · 25 events in 8 counties and zones
An early morning squall line moved across northeast Iowa on June 22nd. This squall line produced winds of 60 to 70 mph and at least one tornado.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $4.1 million
- Crop damage
- $1.0 million
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An early morning squall line moved across northeast Iowa on June 22nd. This squall line produced winds of 60 to 70 mph and at least one tornado. The tornado destroyed one farm house near Maynard (Fayette County) causing injuries to both occupants of the house. Several other nearby farms sustained damage to crops, trees, and barns. As the squall line moved across northeast Iowa it produced a swath of wind damage starting near Marble Rock (Floyd County) to around Guttenberg (Clayton County). Within this swath, a 65 mph wind gust was measured in Marble Rock that took down trees and power lines, around 17 farms sustained damage across southern Fayette County, and an Amish grocery store was destroyed near Garber (Clayton County). Preliminary damage estimates for Fayette County are in excess of $3 million. Locally heavy rains also produced some flash flooding with 480th Street washed out south of Stacyville (Floyd County) and Waterloo Creek came out of its banks near Dorchester (Allamakee County) within 30 minutes of the rain starting. The State of Iowa Governor issued a disaster proclamation for the following counties: Allamakee, Clayton, Howard, Mitchell and Winneshiek. A federal disaster declaration was made for Allamakee, Chickasaw, Clayton, Fayette, Howard, Mitchell and Winneshiek Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 22, 1:59 AM CST, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 22, 1:59 AM CST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
259 AM CDT MON JUN 22 2015
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 259 AM CDT MON JUN 22 2015
ALL EYES AGAIN ON THE CONVECTION EXPECTED TO IMPACT THE AREA
TODAY. A COUPLE OF AREAS TO WATCH. FIRST AREA OF THUNDERSTORMS
ALONG AN EAST-WEST LINE ACROSS NORTHERN IA ON THE NOSE OF THE BEST
WARM/MOIST ADVECTION. THIS LINE DRIFTING SLOWLY NORTHWARD AS IT IS
ANCHORED TO A WARM FRONT/TROUGH. ANTICIPATE THIS DRIFTING INTO THE
NORTHEAST IA BEFORE AROUND SUNRISE...AND INTO SOUTHEAST MN AROUND
12Z. MODELS FORECAST INCREASING ELEVATED INSTABILITY TO GO ALONG
WITH THE HIGH BULK SHEAR OVER 60KTS...SO SOME OF THESE STORMS COULD
INTENSIFY AND PRODUCE LARGE HAIL AND DAMAGING WINDS. MEANWHILE TO
OUR WEST...SEVERAL CLUSTERS OF STORMS WERE ONGOING ACROSS EASTERN
SD AND WESTERN MN. THESE STORMS WERE PRODUCING HAIL AND DAMAGING
WINDS AND WERE RACING EASTWARD TOWARD THE REGION. THESE STORMS
ARE DRIVEN BY A POTENT SHORT WAVE...WITH A PIECE MOVING THROUGH
ND AND A STRONGER PIECE DROPPING IN FROM SASKATCHEWAN. THESE
STORMS ARE ON TARGET TO MOVE INTO THE AREA BY MID-MORNING. GIVEN
THAT THIS IS TYPICALLY A DIURNAL LULL TIME FOR STRONG STORMS...IT
IS EXPECTED THAT THEY WILL BE WEAKENING TO SOME DEGREE. BUT GIVEN
THE STRONG DYNAMICS IT IS POSSIBLE THAT THEY WILL CONTINUE TO
REMAIN STRONG OR SEVERE AS THEY MOVE THROUGH. CURRENTLY...SPC HAS
A SEVERE THUNDERSTORM WATCH FOR ALL OF SOUTHERN MN UNTIL 9 AM...
EXCEPT FOR OUR 7 COUNTIES. IF STORMS CONTINUE TO BE STRONG...OUR
COUNTIES COULD BE ADDED.
IT IS EXPECTED THAT THE BULK OF THE STORMS WILL BE MOVING QUICKLY
THROUGH THE AREA DURING THE MORNING...AND DEPARTING BY EARLY
AFTERNOON. BUT JUST AS WE REACH THE MAXIMUM HEATING TIME OF DAY...
THE TRAILING COLD FRONT OF THE MAIN SYSTEM WILL BE MOVING THROUGH
FOR THE AFTERNOON HOURS. NEARLY ALL OF THE MODELS SUGGEST NEW
CONVECTION WILL FIRE ALONG THE FRONT...BUT JUST HOW MUCH WILL BE
THE BIG QUESTION. WILL WE HAVE TIME TO RECOVER FROM THE MORNING
ACTIVITY WITH ENOUGH INSTABILITY? THE HIGHEST LIKELIHOOD FOR THIS
WILL BE OVER THE FAR SOUTHEAST AND EAST COUNTIES OF OUR SERVICE
AREA DURING THE AFTERNOON AND EARLY EVENING. BUT THERE MAY NOT BE
ENOUGH TIME AND/OR SUPPORT FOR THESE TO BECOME SEVERE AGAIN. THIS
WILL NEED TO BE MONITORED THROUGH THE DAY AS THE SITUATION EVOLVES
BEHIND THE INITIAL CONVECTION. GIVEN THE AMOUNT OF SHEAR...ANY
STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE.
BEHIND THE FRONT...BRISK NORTHWEST WINDS WILL QUICKLY DROP
TEMPERATURES AND HUMIDITY...WITH CLEARING SKIES.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 259 AM CDT MON JUN 22 2015
HIGH PRESSURE WILL PROVIDE A DRY DAY ON TUESDAY. BUT THE NORTHWEST
FLOW REGIME WILL KEEP THE PARADE OF SYSTEMS COMING. THE FRONTAL
BOUNDARY WHICH WILL BE LINGERING TO OUR SOUTH WILL BEGIN MOVING
BACK NORTH AGAIN BY WEDNESDAY...AND AS WEAK SHORT WAVES MOVE
THROUGH THE FLOW THEY WILL HELP TO TRIGGER CONVECTIVE ACTIVITY AS
THE MOIST AND UNSTABLE AIR MOVES UP AND OVER THE BOUNDARY. THIS
COULD BRING SOME RAIN TO THE SOUTHERN PORTION OF THE FORECAST
AREA AS EARLY AS TUESDAY NIGHT...WITH THE REMAINDER OF THE REGION
HAVING RAIN CHANCES WEDNESDAY THROUGH THURSDAY. STORMS WEDNESDAY
AFTERNOON AND EVENING COULD BE ON THE STRONG SIDE...SO WILL HAVE
TO MONITOR FOR SEVERE POTENTIAL. BEYOND THURSDAY...CONFIDENCE IN
THE FORECAST IS LOWERING AS THE UPPER LEVEL PATTERN BEGINS TO
SHIFT TO MORE OF A NORTHWEST FLOW. THE MAIN POLAR VORTEX SHIFTS
SOUTHWARD INTO HUDSON BAY BY THE END OF THE WEEK...WITH MORE OF A
FLOW OF COOLER AIR INTO THE REGION EXPECTED. BUT THE VARIOUS MEDIUM
RANGE MODELS DIFFER AS TO THE DEGREE OF COLD INTRUSION. THE
UNFORTUNATE SIDE EFFECT OF THIS COOLER AIR /BESIDES THE BELOW
NORMAL TEMPERATURES/ IS THAT STEEP LAPSE RATES AND STRONG SUNSHINE
POINT TO THE POSSIBILITY OF DIURNALLY DRIVEN SHOWER ACTIVITY. THUS
HAVE OPTED TO KEEP LOW CHANCES FOR RAIN IN THE FORECAST FOR MUCH
OF THE EXTENDED PERIOD.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1105 PM CDT SUN JUN 21 2015
THUNDERSTORMS WILL IMPACT KRST/KLSE EARLY MONDAY MORNING. STRONG TO
SEVERE STORMS LOOK LIKELY....WITH 10-16Z TIME FRAME CURRENTLY
LOOKING LIKE THE PERIOD CARRYING THE HIGHEST RISK. WESTERLY WIND
GUSTS OF 30 TO 40 MPH ARE POSSIBLE...ALONG WITH VERY HEAVY RAIN.
EXPECT IFR/MVFR CIGS/VSBYS WITH THE STORMS. SOME HAIL CAN/T BE RULED
OUT EITHER. THIS CONVECTIVE COMPLEX WILL LEAD A COLD FRONT WEST-EAST
ACROSS THE REGION...WITH THE FRONT SLIDING THROUGH KRST/KLSE ROUGHLY
BETWEEN 18-21Z. THERE COULD BE SCATTERED CONVECTION ALONG THE
BOUNDARY AS IT MOVES...AND THEN A SCATTERING OF THE CLOUD DECK
BEHIND IT. WINDS WILL PICK UP FROM THE WEST NORTHWEST THOUGH...AND
SHOULD BE RATHER GUSTY INTO EARLY MONDAY EVENING.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&
SHORT TERM...MW
LONG TERM...MW
AVIATION...RIECK
Hazardous weather outlook, Jun 22, 3:20 AM CST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
420 AM CDT MON JUN 22 2015
IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-231030-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
420 AM CDT MON JUN 22 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...SOUTHWEST INTO CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL MOVE THROUGH THE REGION THIS MORNING. SOME OF
THESE STORMS COULD BE SEVERE WITH LARGE HAIL...DAMAGING WINDS...
AND HEAVY DOWNPOURS. STORMS WILL MOVE EAST OF THE AREA BY MID-
DAY...BUT AS THE MAIN COLD FRONT MOVES IN THIS AFTERNOON THERE IS
THE POTENTIAL FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. LARGE HAIL
AND DAMAGING WINDS WILL BE POSSIBLE WITH THESE NEW STORMS...WHICH
SHOULD MAINLY AFFECT AREAS EAST OF A LINE FROM NEILLSVILLE AND
BLACK RIVER FALLS WISCONSIN...DOWN TO OELWEIN IOWA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY
STORMS WILL BE POSSIBLE FROM TIME TO TIME FROM TUESDAY NIGHT ALL
THE WAY THROUGH SUNDAY. AT THIS TIME...IT APPEARS THERE IS A
CHANCE FOR SOME OF THE STORMS TO BE STRONG OR SEVERE OVER
NORTHEAST IOWA AND SOUTHWEST WISCONSIN ON WEDNESDAY. OTHERWISE...
ORGANIZED SEVERE WEATHER DOES NOT APPEAR LIKELY THROUGH THE
REMAINDER OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING...AND AGAIN THIS
AFTERNOON.
.EMERGENCY MANAGEMENT COORDINATION...
NO WEBINAR IS SCHEDULED.
MW
In the hours before
Special weather statement, Jun 22, 3:38 AM CST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
438 AM CDT MON JUN 22 2015
IAZ008-MNZ094-221015-
MITCHELL-MOWER-
438 AM CDT MON JUN 22 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT MOWER AND NORTHERN
MITCHELL COUNTIES...
AT 435 AM CDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR HAYWARD...
MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
AUSTIN AND LYLE AROUND 455 AM CDT.
STACYVILLE AND ROSE CREEK AROUND 505 AM CDT.
ADAMS AROUND 510 AM CDT.
GRAND MEADOW AROUND 515 AM CDT.
HEAVY DOWNPOURS ARE ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED PONDING OF WATER. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
A LARGER COMPLEX OF STORMS IS ALSO APPROACHING FROM THE WEST AT
SPEEDS OF NEARLY 70 MPH. THESE STORMS WILL ARRIVE IN THE AREA
BETWEEN 630 AND 7 AM. STRONG WINDS ARE EXPECTED WITH THOSE STORMS.
LAT...LON 4373 9305 4377 9256 4333 9256 4338 9302
4350 9303 4350 9305
TIME...MOT...LOC 0935Z 268DEG 41KT 4356 9324
MWSpecial weather statement, Jun 22, 4:15 AM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
515 AM CDT MON JUN 22 2015
MNZ086-087-094-095-221100-
OLMSTED-FILLMORE-DODGE-MOWER-
515 AM CDT MON JUN 22 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MOWER...DODGE...
FILLMORE...AND OLMSTED COUNTIES...
AT 513 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BLOOMING PRAIRIE TO NEAR AUSTIN...AND MOVING
EAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS...ALONG WITH HEAVY DOWNPOURS.
THESE STORMS WILL BE NEAR...
BROWNSDALE AND ROSE CREEK AROUND 520 AM CDT.
HAYFIELD AND ADAMS AROUND 530 AM CDT.
LE ROY AROUND 545 AM CDT.
GRAND MEADOW AROUND 550 AM CDT.
BYRON AROUND 555 AM CDT.
STEWARTVILLE AROUND 600 AM CDT.
HEAVY DOWNPOURS ARE ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED PONDING OF WATER. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
A LARGER COMPLEX OF STORMS IS ALSO APPROACHING FROM THE WEST AT
SPEEDS OF NEARLY 70 MPH. THESE STORMS WILL ARRIVE IN THE AREA
BETWEEN 630 AND 7 AM. STRONG WINDS ARE EXPECTED WITH THOSE STORMS.
LAT...LON 4396 9305 4407 9244 4351 9244 4350 9305
TIME...MOT...LOC 1013Z 255DEG 26KT 4383 9299 4354 9286
MW
Special weather statement, Jun 22, 5:04 AM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
604 AM CDT MON JUN 22 2015
IAZ008>010-018-019-MNZ086-087-094-095-221200-
FLOYD-WINNESHIEK-MITCHELL-HOWARD-CHICKASAW-OLMSTED-FILLMORE-DODGE-
MOWER-
604 AM CDT MON JUN 22 2015
...STRONG TO SEVERE THUNDERSTORMS WILL IMPACT SOUTHEAST MINNESOTA AND NORTHEAST
IOWA EARLY THIS MORNING...
CLUSTERS OF STORMS ACROSS SOUTHEAST MINNESOTA AND NORTHEAST IOWA WILL BRING
ROUNDS OF HEAVY RAIN...HAIL...FREQUENT LIGHTNING AND STRONG WINDS AT TIMES THIS
MORNING. A LINE OF STRONGER STORMS WILL FOLLOW THAT...BETWEEN 7AM AND 9AM...
THAT COULD PRODUCE WIND DAMAGE SO REMAIN ALERT FOR WARNINGS AND SEVERE WEATHER.
BE CAREFUL NEAR TREES AND POWER LINES THIS MORNING...ESPECIALLY AS THE STRONGER
WINDS MOVE IN.
LAT...LON 4420 9304 4420 9269 4415 9268 4419 9268
4420 9233 4411 9232 4410 9208 4386 9208
4385 9230 4384 9173 4350 9173 4350 9161
4308 9161 4308 9208 4291 9208 4291 9303
TIME...MOT...LOC 1102Z 269DEG 49KT 4399 9300 4309 9299
SHEAEvent by event
12 thunderstorm wind, 5 flood, 4 flash flood, 2 hail, 1 lightning, 1 tornado. Local standard time, as filed.
Hail, Clayton
- When
- June 22, 5:27 AM CST
- Where
- Clayton County, 0.69 mi N of Elkader
- Measured
- 1 in hail
- Crop damage
- $30,000
- Reported by
- Public
- Coordinates
- 42.860, -91.400
Quarter sized hail fell in Elkader. Around a 1000 acres of corn and beans were damaged by the hail northeast of Elkader.
Hail, Howard
- When
- June 22, 5:48 AM CST
- Where
- Howard County, Cresco
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 43.380, -92.120
Half dollar sized hail was reported near Cresco.
Flash Flood, Mitchell
- When
- June 22, 6:00 AM CST to 8:00 AM CST
- Where
- Mitchell County, 1.96 mi N of Stacyville to 1.98 mi N of Stacyville
- Cause
- Heavy Rain
- Property damage
- $200,000
- Reported by
- Law Enforcement
- Coordinates
- 43.458, -92.776
Locally heavy rains caused the Little Cedar River to rapidly come out of its banks and wash out 480th Street between Monument and Ocean Avenues north of Stacyville.
Lightning, Winneshiek
- When
- June 22, 6:00 AM CST
- Where
- Winneshiek County, Decorah
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 43.300, -91.800
A lightning strike took out the Decorah eagle web camera.
Thunderstorm Wind, Floyd
- When
- June 22, 6:37 AM CST
- Where
- Floyd County, 0.69 mi S of Marble Rock
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 42.960, -92.870
An estimated 65 mph wind gust occurred in Marble Rock that blew down trees and power lines. Two large, empty fertilizer bins were blown off their foundation.
Thunderstorm Wind, Floyd
- When
- June 22, 6:45 AM CST
- Where
- Floyd County, 1.67 mi ENE of Powersville
- Measured
- 55 kt (63 mph) estimated gust
- Crop damage
- $890,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 42.940, -92.670
Fields of corn were flattened and large tree branches were blow down west of Nashua.
Flash Flood, Winneshiek
- When
- June 22, 6:45 AM CST to 8:00 AM CST
- Where
- Winneshiek County, 1.57 mi NE of Decorah Tatro Arpt to 1.25 mi NE of Decorah Tatro Arpt
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 43.333, -91.805
Heavy rain in the Decorah area caused a small creek on the north side of town to go out of its banks. The flood waters damaged some homes as water went into basements.
Flood, Howard
- When
- June 22, 6:54 AM CST to 8:30 AM CST
- Where
- Howard County, 1.06 mi ENE of Cresco to 1.18 mi N of Cresco
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 43.385, -92.100
Locally heavy rain caused street flooding to occur in Cresco, temporarily causing law enforcement to close off some streets.
Thunderstorm Wind, Chickasaw
- When
- June 22, 6:54 AM CST
- Where
- Chickasaw County, 0.51 mi W of Nashua
- Measured
- 62 kt (71 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 42.950, -92.540
Numerous trees were blown down in Nashua.
Thunderstorm Wind, Allamakee
- When
- June 22, 7:10 AM CST
- Where
- Allamakee County, 3.45 mi S of Waukon Muni Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 43.220, -91.470
Trees were blown down south of Waukon.
Flash Flood, Mitchell
- When
- June 22, 7:17 AM CST to 9:30 AM CST
- Where
- Mitchell County, 1.67 mi ENE of Bailey to 1.59 mi NE of Bailey
- Cause
- Heavy Rain
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 43.483, -92.592
Two small creeks north of McIntire went out of their banks and sent water over Walnut Avenue in the vicinity of 500th Street.
Thunderstorm Wind, Fayette
- When
- June 22, 7:17 AM CST to 7:28 AM CST
- Where
- Fayette County, 3.31 mi SE of Maynard to 2.84 mi S of Arlington
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $3.1 million
- Reported by
- Emergency Manager
- Coordinates
- 42.736, -91.824
A path of wind damage occurred across southern Fayette County. Numerous trees and power lines were downed, several roofs were blown off farm buildings, metal corn bins were caved in and pieces of siding and roofing were strewn throughout farm fields. One home was destroyed, 17 farms received major damage and 10 cows were killed.
Thunderstorm Wind, Fayette
- When
- June 22, 7:19 AM CST
- Where
- Fayette County, 0.51 mi W of Oelwein
- Measured
- 59 kt (68 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 42.680, -91.910
Multiple trees were blown down across Oelwein. At least one home sustained roof damage from a fallen tree. The locally heavy rain also caused some minor street flooding.
Tornado, Fayette
- When
- June 22, 7:21 AM CST to 7:23 AM CST
- Where
- Fayette County, 3.31 mi ESE of Maynard to 4.68 mi ESE of Maynard
- Rating
- EF1
- Path length
- 1.52 mi
- Path width
- 50 yd
- Injuries
- 2 direct, 0 indirect
- Property damage
- $100,000
- Crop damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.745, -91.814
The tornado started about 4 miles southeast of Maynard and ended approximately 5 miles southeast of Maynard. The tornado destroyed a farmhouse by moving it off its foundation and it then fell into the basement. Two people inside the house sustained non-life threatening injuries. The tornado also damaged crops, trees and farm buildings.
Flood, Allamakee
- When
- June 22, 7:23 AM CST to 9:00 AM CST
- Where
- Allamakee County, 0.48 mi NNE of Waukon Muni Arpt to 0.14 mi NNW of Waukon
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 43.277, -91.468
Locally heavy rain caused some street flooding in Waukon.
Thunderstorm Wind, Allamakee
- When
- June 22, 7:23 AM CST
- Where
- Allamakee County, 0.5 mi E of Postville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 43.080, -91.570
Trees were blown down and the power knocked out in Postville.
Flood, Clayton
- When
- June 22, 7:25 AM CST to 9:30 AM CST
- Where
- Clayton County, 0.45 mi ENE of Mc Gregor to 0.66 mi SSW of Mc Gregor
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 43.023, -91.172
Locally heavy rain produced street flooding in McGregor.
Thunderstorm Wind, Clayton
- When
- June 22, 7:31 AM CST to 7:58 AM CST
- Where
- Clayton County, Strawberry Pt to 5.82 mi SE of Turkey River
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 42.680, -91.530
Numerous trees were blown down and barns damaged along a path from near Strawberry Point to North Buena Vista. Some cattle were killed from the damage that occurred to the barns.
Thunderstorm Wind, Clayton
- When
- June 22, 7:37 AM CST
- Where
- Clayton County, 2.49 mi WSW of Elkport
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $200,000
- Reported by
- Law Enforcement
- Coordinates
- 42.711, -91.321
An Amish grocery store near Garber was destroyed when the roof was blown off and some of the walls subsequently collapsed.
Thunderstorm Wind, Clayton
- When
- June 22, 7:43 AM CST to 7:45 AM CST
- Where
- Clayton County, 1.04 mi NNE of Garber to 1.29 mi ESE of Garber
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 42.744, -91.264
Farm buildings were damaged or blown over along a path from Garber to about 2 miles southeast of Garber.
Thunderstorm Wind, Clayton
- When
- June 22, 7:50 AM CST
- Where
- Clayton County, Osterdock
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Public
- Coordinates
- 42.770, -91.170
Trees were blown down and one home sustained severe roof damage in Osterdock.
Thunderstorm Wind, Clayton
- When
- June 22, 7:52 AM CST
- Where
- Clayton County, 1.38 mi S of Guttenburg to 0.36 mi SSW of Millville
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $200,000
- Reported by
- Emergency Manager
- Coordinates
- 42.760, -91.100
A large area of wind damage occurred between Guttenberg and Millvile along U.S. Highway 52. A barn roof was blown off and several other barns were blown down near Millville. Numerous trees were blown down causing U.S. Highway 52 to be closed and a parked semi and trailer were overturned by the winds.
Flash Flood, Allamakee
- When
- June 22, 7:52 AM CST to 10:00 AM CST
- Where
- Allamakee County, 0.49 mi N of Chester to 0.87 mi N of Chester
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 43.477, -91.521
Locally heavy rain caused Waterloo Creek to flood northwest of Dorchester within 30 minutes of the rain beginning.
Flood, Allamakee
- When
- June 22, 12:15 PM CST to June 23, 7:20 AM CST
- Where
- Allamakee County, 3.38 mi S of Chester to 3.49 mi S of Chester
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 43.422, -91.507
Heavy rains caused the Upper Iowa River to go out of its banks near Dorchester. The river crested around two and a half feet above the flood stage at 16.59 feet.
Flood, Floyd
- When
- June 23, 11:10 AM CST to June 24, 2:20 PM CST
- Where
- Floyd County, 0.79 mi E of Charles City to 1.67 mi ESE of Charles City
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 43.069, -92.684
Heavy rains caused the Cedar River to go out of its banks in Charles City. The river crested over two feet above the flood stage at 14.27 feet.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Illinois, June 22 to 23, 201514 injured · $27 million · EF3 · 23 events
- Tornadoes and Flash Flooding in Iowa, June 22, 2015$453,000 · EF3 · 14 events
- Tornadoes and Damaging Winds in Michigan, June 22 to 23, 20152 injured · $1.4 million · EF2 · 17 events
- Tornado and Damaging Winds in Michigan, June 22, 20155 injured · $3.3 million · EF1 · 6 events
- Hail and Damaging Winds in Iowa, June 22, 2015$965,000 · 1.75 in hail · 36 events
- Tornadoes and Hail in Wisconsin, June 22, 2015$1.1 million · EF0 · 23 events
- Damaging Winds and High Wind in South Dakota, June 22, 2015$1.5 million · 87 kt wind · 15 events
- Lightning Strike in Florida, June 22, 20151 injured · $2.0 million · 1 event
- Hail and Damaging Winds in Iowa, June 22, 2015$1.0 million · 83 kt wind · 9 events
- Tornadoes in Illinois, June 22, 2015EF2 · 3 events
- Wildfire in Alaska, June 22, 2015$1.0 million · 1 event
- Hail and Damaging Winds in South Carolina, June 22 to 24, 2015$182,000 · 1.75 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 576075, 576078, 576080, 583561, 576392, 576420, 586396, 579837, 579857, 579858, 579856, 583155, 579859, 574207, 579861, 579878, 579880, 583131, 579891, 584527, 584533, 579895, 579897, 585490, 585489.